Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Miami, FL

June 9, 2017Broward County, Florida

NWS Miami, FL issued this special weather statement at Jun 9, 2017, 8:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2017, 8:21 PM EDT (00:21 UTC)
Expired
Jun 9, 2017, 9:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 73 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 0.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
686 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1198 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS82 KMFL 100021
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
821 PM EDT FRI JUN 9 2017
 
FLZ067-070-071-100100-
Inland Broward County FL-Inland Collier County FL-
Inland Palm Beach County FL-
821 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for the development of funnel clouds
for east central Collier...northwestern Broward and south central
Palm Beach Counties Until 900 PM EDT...

* At 821 PM EDT...Doppler radar was tracking a strong thunderstorm
  with rotation, Capable of producing a funnel cloud over Miccosukee
  Service Plaza, or 31 miles west of Pembroke Pines, moving northeast
  at 25 mph.

* LOCATIONS IMPACTED INCLUDE...
  Miccosukee Indian Reservation, Miccosukee Service Plaza, Big
  Cypress National Preserve and West Broward Rec. Area On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes. Move
indoors and stay away from windows.

&&

LAT...LON 2603 8094 2614 8101 2647 8057 2625 8040
TIME...MOT...LOC 0021Z 235DEG 21KT 2616 8082 

$$

SI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 9, 8:19 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 9, 8:19 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Miami FL
819 PM EDT Fri Jun 9 2017

.UPDATE...
Water vapor imagery loop shows an impressive swath of tropical
moisture stretching from the Yucatan Peninsula northeast beyond the
Florida Straights. Tonight, as this moisture continues to edge
slowly northward, it will spread over southern Florida. Most
shower and thunderstorm activity associated with this moisture
front has dwindled, due to the loss of diurnal heating. However,
outflow collisions continue to spark new activity over the
interior. Short term guidance remains aggressive on precipitation
coverage through early morning, so upped the chances of PoPs to
likely, especially along the east coast metro region during this
period. Tomorrow, southerly flow will allow both sea breezes to
develop. With deep moisture in place, expecting a rather soggy
day. Besides loading in the latest short term wind and sky cover
guidance, all other variables appeared on track.

&&

.PREV DISCUSSION... /issued 403 PM EDT Fri Jun 9 2017/

DISCUSSION...
TONIGHT-SATURDAY: Latest surface analysis indicated a weakening
frontal boundary located over extreme southern Florida this
afternoon. Deeper moisture was observed to the southeast of the
boundary, with somewhat drier air over the northern part of the
CWA. Our weather today through Saturday will continue to be
influenced by a large scale mid-upper level trough extending down
from the mid Atlantic coast. This feature will continue to
generate south/southwest flow in the mid to upper levels. The east
coast sea breeze combined with the moist flow over the southern
part of the peninsula produced thunderstorms earlier this
afternoon. Short term model guidance shows scattered thunderstorms
persisting along the east coast metro areas through early
evening. A west coast sea breeze is also expected to develop this
afternoon and again Saturday afternoon, generating additional
shower/storms. The main threat from this activity will be heavy
rain from possible training cells, cloud to ground lightning, and
gusty downdraft winds.

By early Saturday, the moist airmass to our south lifts back
northward over South Florida, increasing rain chances from south
to north Saturday morning. Expect numerous showers and storms
across the region through much of Saturday. Widespread flooding
from heavy rainfall does not appear likely, compared to earlier
this week, but locally heavy activity will be possible.

SUNDAY THROUGH NEXT WEEK: The subtropical ridge near Bermuda will
shift westward on Sunday, remaining to the northeast of our area.
Anti-cyclonic motion around the high will cause our low-mid level
flow to be from the east-southeast Sunday through midweek. Moist
air will remain over South Florida during the first half of the
week. Expect typical summertime showers and thunderstorms each
day. With PWATs near 2", there will be plenty of shower and
thunderstorm activity. Nocturnal and early morning activity will
be favored along the east coast metro areas while scattered to
numerous thunderstorms are expected for interior and western
areas each afternoon. During the week, a couple of weak tropical
waves will be moving westward through the Caribbean. As these
disturbances pass to the south, they may provide slight
enhancements to our shower and thunderstorm activity.

Global models suggest only slight changes to the wind and
moisture patterns for the latter portion of next week over South
Florida. Typical summertime conditions should prevail through the
end of the week.

MARINE...
Southerly winds around 10-15 kts at times will shift to easterly
by late Saturday as high pressure builds to the north of the
region late this weekend. Wave heights of 3 to 5 feet are expected
through Saturday for the northern half of the Atlantic waters,
but seas will be 3 feet or less thereafter for all areas.
Scattered to numerous showers and storms will continue through the
period.

AVIATION...
Showers and storms may affect the east coast terminals with brief
sub-VFR conditions this afternoon and evening. The Atlantic sea
breeze has pushed west of the terminals for the most part, but
localized outflow from storms is creating variable conditions at
area airfields. Eventually the sea breeze will retreat this
evening and a light flow should remain at most terminals
overnight. Convection is again possible on Saturday, but chances
are not high enough to warrant mention in this issuance.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  75  88  76  86 /  50  60  40  50
Fort Lauderdale  76  88  77  88 /  60  60  40  40
Miami            75  88  77  88 /  60  70  40  40
Naples           76  86  74  91 /  40  50  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

UPDATE...27/JT
DISCUSSION...98/ABH
MARINE...98/ABH
AVIATION...13
Hazardous weather outlook, Jun 9, 4:55 AM EDT, 15 hours 26 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
455 AM EDT Fri Jun 9 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
455 AM EDT Fri Jun 9 2017

...SCATTERED TO LOCALLY NUMEROUS STORMS TODAY...
...MODERATE RISK OF RISK CURRENTS ATLANTIC BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip Currents: There is a moderate risk of rip currents along the
atlantic beaches. Heed the advise of the beach patrol and exercise
caution when going into the water.

Thunderstorms: Scattered showers and thunderstorms, locally numerous,
are forecast for today mainly across interior South Florida and the
Southeast Florida coast particularly this afternoon and evening.
Main concerns with this activity will be frequent lightning strikes,
locally heavy rain leading to street flooding, and gusty winds.

Wind: The strongest storms will be capable of producing wind gusts in
excess of 40 to 45 mph.

Flooding: Although not as much rain as it has been observed earlier
this week is forecast for today, antecedent conditions mean not a
lot of rain is needed to impact roads and traffic in general. Any
area experiencing heavy storms will be subject to experiencing
street flooding in a short period of time specially in areas most
impacted by rain over the last few days.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to locally numerous storms will be possible mainly each
afternoon and evening through the period. The primary threats will be
cloud to ground lightning, heavy rainfall, and brief gusty winds.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

PS

In the hours before

Special weather statement, Jun 9, 2:42 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
242 PM EDT FRI JUN 9 2017

FLZ071>074-172-091915-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-
242 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for 45 to 55 mph winds for north
central Miami-Dade and eastern Broward Counties Until 315 PM EDT...

* At 242 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm over Miramar, moving north at 30 mph.

* The primary impacts will be gusty winds of 45 to 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
  Springs, Pompano Beach, Davie, Plantation, Sunrise, Tamarac,
  Margate, Miami Gardens, Lauderhill, Weston, Coconut Creek, Oakland
  Park, North Lauderdale, Lauderdale Lakes and Dania Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2588 8025 2591 8045 2630 8041 2625 8011
TIME...MOT...LOC 1842Z 191DEG 26KT 2597 8034

RAG
Special weather statement, Jun 9, 3:07 PM EDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
307 PM EDT FRI JUN 9 2017

FLZ071-072-172-091945-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
307 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for 45 to 55 mph winds and the
development of funnel clouds for eastern Broward County Until 345 PM
EDT...

* At 307 PM EDT...National Weather Service Meteorologists detected a
  strong thunderstorm with rotation, capable of producing a funnel
  cloud over Broadview Park, or over Plantation, moving northeast at
  25 mph.

* In addition, gusty winds from 45 to 55 mph are possible. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Fort Lauderdale, Pembroke Pines, Hollywood, Coral Springs, Pompano
  Beach, Davie, Plantation, Sunrise, Boca Raton, Deerfield Beach,
  Tamarac, Margate, Lighthouse Point, Lauderdale-By-The-Sea,
  Lauderhill, Coconut Creek, Oakland Park, North Lauderdale,
  Lauderdale Lakes and Dania Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to street flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2632 8003 2617 8003 2599 8017 2607 8035
      2634 8024 2633 8021 2633 8010 2632 8010
      2633 8009 2632 8009 2632 8008 2633 8007
      2633 8008 2634 8007 2634 8006
TIME...MOT...LOC 1907Z 207DEG 21KT 2610 8023

RAG
Local storm report, Jun 9, 3:38 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT FRI JUN 09 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     2 NW NORTH PERRY AIRPOR 26.02N  80.25W
06/09/2017                   BROWARD            FL   TRAINED SPOTTER

            A LARGE TREE DOWNED BY THUNDERSTORM WINDS. DIAMETER OF
            TREE ESTIMATED BETWEEN 6 TO 10 INCHES.

&&

EVENT NUMBER MFL1700222

JT
Special weather statement, Jun 9, 5:57 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
557 PM EDT FRI JUN 9 2017

FLZ073-075-173-174-092245-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
557 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for 45 to 55 mph winds for
southwestern Miami-Dade County Until 645 PM EDT...

* At 557 PM EDT...Doppler radar was tracking a strong thunderstorm 11
  miles east of Flamingo, moving northeast at 25 mph.

* The primary impacts will be gusty winds of 45 TO 55 mph. These
  winds can down small tree limbs and branches, and blow around
  unsecured small objects. Seek shelter in a safe building until the
  storm passes.

* LOCATIONS IMPACTED INCLUDE...
  Everglades National Park and Royal Palm Ranger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA weather radio and other local media for further
details or updates.

For additional information visit the Miami National Weather Service
website at www.weather.gov/miami. For information in Spanish, visit
our website at www.weather.gov/miami/espanol.

&&

LAT...LON 2515 8077 2518 8080 2518 8086 2521 8079
      2521 8085 2550 8074 2540 8039 2520 8050
      2521 8057 2523 8052 2524 8054 2523 8054
      2524 8055 2524 8057 2516 8065 2516 8068
      2514 8078
TIME...MOT...LOC 2157Z 205DEG 22KT 2517 8074

SI
Special weather statement, Jun 9, 7:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
716 PM EDT FRI JUN 9 2017

FLZ066-067-070-071-092345-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
716 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for the development of funnel clouds
for east central Collier...southeastern Hendry and northwestern
Broward Counties Until 745 PM EDT...

* At 716 PM EDT...Doppler radar was tracking a strong thunderstorm
  with rotation, Capable of producing a funnel cloud near Miccosukee
  Indian Reservation, or 29 miles east of Ave Maria, moving northeast
  at 10 mph.

* LOCATIONS IMPACTED INCLUDE...
  Miccosukee Indian Reservation, Big Cypress Seminole Reservation,
  Miccosukee Service Plaza and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2608 8101 2625 8109 2639 8087 2614 8075
TIME...MOT...LOC 2316Z 246DEG 8KT 2620 8098

SI
Special weather statement, Jun 9, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Miami FL
821 PM EDT FRI JUN 9 2017

FLZ067-070-071-100100-
Inland Broward County FL-Inland Collier County FL-
Inland Palm Beach County FL-
821 PM EDT FRI JUN 9 2017

...Significant Weather Advisory for the development of funnel clouds
for east central Collier...northwestern Broward and south central
Palm Beach Counties Until 900 PM EDT...

* At 821 PM EDT...Doppler radar was tracking a strong thunderstorm
  with rotation, Capable of producing a funnel cloud over Miccosukee
  Service Plaza, or 31 miles west of Pembroke Pines, moving northeast
  at 25 mph.

* LOCATIONS IMPACTED INCLUDE...
  Miccosukee Indian Reservation, Miccosukee Service Plaza, Big
  Cypress National Preserve and West Broward Rec. Area On Alligator
  Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Funnel clouds occasionally touch down and produce tornadoes. Move
indoors and stay away from windows.

&&

LAT...LON 2603 8094 2614 8101 2647 8057 2625 8040
TIME...MOT...LOC 0021Z 235DEG 21KT 2616 8082

SI

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:03 AM EDTAreal Flood AdvisoryMFLCollier4 hr
Jun 10, 10:41 AM EDTAreal Flood AdvisoryMFLBroward2 hr
Jun 10, 11:56 AM EDTAreal Flood AdvisoryMFLCollier2 hr
Jun 10, 12:47 PM EDTSpecial Weather StatementMFLCollier28 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.